Alert archive / Mississippi / Wind Advisories in 2020
Wind Advisory 2, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Apr 11, 2020, 3:44 PM CDT for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Apr 12, 2020, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 3:44 PM CDT (20:44 UTC)
- In effect from
- Apr 12, 2020, 1:00 PM CDT
- Expired
- Apr 12, 2020, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473 WWUS74 KJAN 112044 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 344 PM CDT Sat Apr 11 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 120445- /O.NEW.KJAN.WI.Y.0002.200412T1800Z-200413T0300Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 344 PM CDT Sat Apr 11 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of northeast Louisiana, central, east central, north central, northeast, northwest, south central, southeast, southwest and west central Mississippi and southeast Arkansas. * WHEN...From 1 PM to 10 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
847 WWUS74 KJAN 120433 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 1133 PM CDT Sat Apr 11 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121245- /O.CON.KJAN.WI.Y.0002.200412T1800Z-200413T0300Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 1133 PM CDT Sat Apr 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Northeast Louisiana, much of central Mississippi and extreme southeast Arkansas. * WHEN...From 1 PM to 10 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
740 WWUS74 KJAN 121008 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 508 AM CDT Sun Apr 12 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121815- /O.CON.KJAN.WI.Y.0002.200412T1800Z-200413T0300Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 508 AM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Northeast Louisiana, much of central Mississippi and extreme southeast Arkansas. * WHEN...From 1 PM to 10 PM CDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Apr 11, 12:42 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 11, 12:42 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1242 PM CDT Sat Apr 11 2020 ...AN OUTBREAK OF SEVERE WEATHER IS LIKELY ON SUNDAY IN OUR REGION... .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR and southeasterly winds through the short term. Main issue with the aviation forecast is the approach of a developing storm system with showers and thunderstorm starting to creep into the forecast later this evening. Models have slowed the vcsh this evening, but keeping it in place overnight, with thunder chances this morning. Some models are far more extensive with the precip coverage, others more spotty. Much of the forecast is some persistence and the shorter range guidance. The low itself passes to the north, and tomorrow the lower ceilings are across the north as well, resulting in the chance for some IFR conditions. && .DISCUSSION... The surface high pressure ridge axis has slipped to the east, resulting in light south/southeasterly winds across the region. Mostly sunny skies and those southerly breezes are warming the temps steadily this morning. Forecast high temperatures for today are heading into the 70s across the region. Potential cloud cover increasing in the west as an upper level disturbance creeps closer. Most recent short term models backing off of the rain chances before 00z and have reflected a lower pop in the update as well. Prior discussion below: Today through Tonight: Dry weather will continue through the near- term this morning and afternoon, as mid-level shortwave ridging dominates the pattern over our region through that time. A surface high pressure centered to our east has brought very dry air (PWAT less than 0.3 inches on 00Z KJAN sounding) through our region, but that will continue to pull eastward today and allow for warm, moist flow to begin returning from over the Gulf of Mexico. Looking at water vapor satellite imagery early this morning, an upper-level low pressure system can be seen spinning over the northern Baja Peninsula, and the remnants of a shortwave which brought storms to parts of TX yesterday can be seen in the form of mid and high clouds moving over Arkansas. The deeper moisture to our south however won't return in earnest until later tonight as the upper-level low to our west kicks eastward and cyclogenesis over the Plains initiates stronger southerly flow in the lower and upper levels of the atmosphere. Hi-res and global model guidance continue to indicate a warm front will be lifting north through southern parts of the forecast area early tomorrow morning. Forcing for elevated thunderstorms looks somewhat limited before sunrise tomorrow for much of the area, but the returning moisture and increasing flow aloft should be enough to generate warm advection showers and some thunderstorms before sunrise. A few stronger storms cannot be ruled out especially across areas north of Interstate 20. Temperatures and dew points will steadily rise through the early morning hours Sunday with winds out of the south. /NF/ Sunday through Friday: The focus in this period remains the likely outbreak of severe thunderstorms Easter Sunday in our region. Overall, not much has changed from previous thinking as our whole CWA is still outlooked in a Moderate Risk for severe thunderstorms Sunday and the primary hazards will be tornadoes; some of which may be strong and long-tracked, widespread damaging wind gusts, and large hail. In addition there will also be the potential for heavy rainfall that may lead to some flash flooding across the northern portions of our CWA. By Sunday morning our whole CWA will be back in the warm sector downstream of a <1000mb surface low and sharp shortwave trough over the Southern and Central Plains that will be tracking northeast toward the Great Lakes region. There will likely be a few strong to severe thunderstorms over our delta region early Sunday morning but the main threat for severe storms is expected by late morning then continuing into the evening. The kinematic fields will strengthen and deep moisture will pool over our CWA throughout the day. Lower 70 dewpoints will spread northward along with PWATs nearing two inches as our midlevel flow increases to 70-80kts and our low-level jet intensifies to 40-50kts. This will lead to strong deep layer shear and 0-3km storm relative helicity values greater than 400 m2/s2 in an environment with MLCAPE values of 1000-2000J/kg. Model soundings still indicate some capping across the southern half of our CWA until mid afternoon but supercells capable of producing tornadoes, damaging winds, and large hail along with locally heavy rainfall are expected to develop across our whole CWA Sunday afternoon and evening before the shortwave trough axis and possible dry line swing through the area. The trailing cold front won't move into our northwest zones until close to sunrise and clear our southeast most zones by noon. A cooler and much drier airmass will be over our region by Monday afternoon. Highs Monday will mostly be in the 60s. Cooler than normal temperatures are expected through Friday morning. Dry weather Monday and Monday night will be interrupted Tuesday and Tuesday night as a weak shortwave trough passes over the region and squeezes out the little moisture that will be available. Wednesday through Friday will be dry but rain chances will increase Friday night into Saturday. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 76 62 80 57 / 4 53 100 44 Meridian 75 59 80 59 / 2 46 100 72 Vicksburg 75 63 79 56 / 9 63 100 26 Hattiesburg 77 64 82 61 / 4 35 97 58 Natchez 75 65 80 56 / 14 41 100 20 Greenville 71 60 75 51 / 13 81 100 37 Greenwood 72 60 75 53 / 3 80 100 55 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && HJS
Hazardous weather outlook, Apr 11, 5:41 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 541 AM CDT Sat Apr 11 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>045- 047>051-053>057-059>066-072-073-121045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Choctaw- Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds- Rankin-Scott-Newton-Claiborne-Copiah-Simpson-Smith-Jasper- Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar- 541 AM CDT Sat Apr 11 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Late tonight, isolated strong to severe thunderstorms will be possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday An outbreak of severe thunderstorms is likely Sunday into Sunday evening. Tornadoes are likely, and some tornadoes may be strong and long-tracked. Widespread damaging wind gusts up to 70mph and large hail up to the size of tennis balls are also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Thunderstorms producing heavy rain will result in some areas of flash flooding from late Sunday morning into Sunday evening, especially for areas across southeast Arkansas and portions of central and northern Mississippi north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday night. MSZ031-046-052-058-074-121045- Lowndes-Kemper-Lauderdale-Clarke-Forrest- 541 AM CDT Sat Apr 11 2020 This hazardous weather outlook is for portions of east central Mississippi, northeast Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday An outbreak of severe thunderstorms is likely Sunday into Sunday evening. Tornadoes are likely, and some tornadoes may be strong and long-tracked. Widespread damaging wind gusts up to 70mph and large hail up to the size of tennis balls are also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Thunderstorms producing heavy rain will result in some areas of flash flooding from late Sunday morning into Sunday evening, especially for areas across southeast Arkansas and portions of central and northern Mississippi north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:00 AM CDT | River Flood Warning | JAN | Clay | 5 days |
| Apr 11, 10:00 AM CDT | River Flood Warning | JAN | Noxubee | 16 days |
| Apr 11, 11:28 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 22 days |
| Apr 11, 11:30 AM CDT | River Flood Warning | JAN | Neshoba | 6 days |
| Apr 11, 11:48 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 4 days |
Nearby
Wind Advisories in Mississippi, 2020Wind Advisories in Louisiana, 2020Wind Advisories in Arkansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.